Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Heavy bleeding days after finishing periods. History of placenta abruption in earlier pregnancy. What could be going on?

Hello. I recently removed my Mirena IUD on December 2nd, 2012 and had a normal cycle that lasted 4 days and ended on January 5, 2013. I took multiple early detection pregnancy tests before my cycle was supposed to start and they were all negative. Then I started my cycle and took that as my final Negative result. Then today 3 days after my period ended, I am bleeding heavily again. With my 3rd pregnancy I was on fragile care bed rest because of a placenta abruption that caused extremely heavy bleeding from 6-20 weeks of my pregnancy. What could be going on here? I have had the IUD 3 times and not once had irregular bleeding afterwards... Could it just be possible this is a continuation of my period??
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Hello welcome to HCM.
Your heavy bleeding can be due to removal of Mirena, which is a medicated IUD containing progesterone hormone. Did earlier devices also Mirena or other Cu-Ts, like multiload,etc.Mirena is usually inserted to control heavy bleeding (Abnormal uterine bleeding). So, may be it is this withdrawl or similar problem for which Mirena was used. It must be 5 years over now.I will advise you to get a pelvic scan done, consult your gynecologist and decide for Mirena again.
Answered: Wed, 18 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor